MAUDE Adverse Event Report: STRYKER GMBH HUMERAL NAIL T2 HUMERUS Ø7X240 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH HUMERAL NAIL T2 HUMERUS Ø7X240 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18300724S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378); Implant Pain (4561)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
As reported: patient had a shoulder rod (nail) implanted in 2023.According to x-ray on (b)(6) 2024 slowly consolidating fracture of the low 3 of the right humerus with secondary displacement of the fragment in the mos state.Fracture of a metal structure.The reason for going to the hospital was pain in the shoulder joint.The pain appeared in february 2024 and gradually increased".Revision operation is planned on (b)(6) 2024.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since x-rays were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.This event and associated records were forwarded to medical affairs, resulting in the following review: evaluating the x-ray from on (b)(6) 2023, there seems to be a long extending fracture from midshaft until very distal in the humerus.There is a cerclage and the screws in the distal part of the are only just in the distal part of the fracture.Looking at the x-ray from on (b)(6) 2024 (18 months later) there is clear evidence of a non-union especially of the distal part of the fracture.Since we do not know the follow up in the hospital, we can only conclude that 18 months after the initial surgery, this may be the first evidence of this non-union.The fracture and stability of the construct, especially distally, may have contributed to the non-union, it is imaginable there was too much movement in the fracture site, preventing healing and bone consolidation.In the end the failure to unite led to failure of the implant.Based on the provided information, the root cause of the reported event is multi-factorial: the location of the fracture and the technical aspects of the surgical procedure may have contributed to the event.Furthermore, patient activity levels post-op, co-morbidities may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.Based on investigation, the root cause was attributed to a combination of user and patient condition related issue.The implant breakage occurred as a direct result of the bone non-union, after 18 months of implantation.The choice of the construct and technical aspects of the procedure may also have contributed to the non-union, and therefore failure of the implant.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: patient had a shoulder rod (nail) implanted in 2023.According to x-ray on (b)(6) 2024 slowly consolidating fracture of the low 3 of the right humerus with secondary displacement of the fragment in the mos state.Fracture of a metal structure.The reason for going to the hospital was pain in the shoulder joint.The pain appeared on (b)(6) 2024 and gradually increased".Revision operation is planned on (b)(6) 2024.

Brand Name
HUMERAL NAIL T2 HUMERUS Ø7X240 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20073000
Report Number0009610622-2024-00814
Device Sequence Number19601799
Product Code HSB
UDI-Device Identifier04546540201300
UDI-Public(01)04546540201300(11)220128(17)261231(10)K0BD997
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K032523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number18300724S
Device Lot NumberK0BD997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown